I've had a prostate infection for quite some time now. The first medication worked for awhile [cipro] but stopped being effective. Then I was put on Bactrim and discovered that i am allergic to sulphide drugs. I was on levaquin for 28 days and thing were going well, but I am afraid it may be coming back now that I am through with the levaquin. Does it really take more than a month to treat this kind of infection once the correct antibiotic is found?
Also, should my wife and I be abstaining while this is going on, or is it not a problem to have intercourse?
The urologist is the one who is prescribing me the antibiotics. I had Xrays of the kidney and bladder to check for stones and they were clear. I also had an ultrasound of my bladder after voiding and showed that I am emptying ok. So I may just need to continue with antibiotics for a longer course if this reoccurs?
I am writing you today with major concern of a medication that I was prescribed for a Prostate issue. In August of 2004 my urologist diagnosed me with Prostatitis and I was placed on the Bayer medical product, Ciprofloxin, 500mg 2 times a day for 60 days. Before taking this medication I was a very healthy and active 25-year-old male, just graduated from college. I began my regiment of this medicine with the hopes that I would fix my prostate issues. Over the following few weeks I began to have joint and muscle pain, in various parts of my body. I did not put together that this could have been the medication and I put it aside as I was getting out of shape and needed to become more active. I would take my medication 2 times a day at my work place and became fatigued and sore at some times. Around my 2 month mark I realized that something was happening and I brought it to the attention of my urologist who told me that Cipro could not be causing such affects and the only damage that might happen is to my Achilles tendon. I was then given a 3rd months prescription and sent on my way with a follow up a month later. I decided at this time that Cipro was not working for me in my favor and I would stop it. I stopped taking my doses in October of 2004 and within days I was very fatigued, incredibly sore all over, my mind was not mine and I was just falling into something that was very painful. I would go to the ER 2 times and talk to doctors about my condition. They kept brushing it off as depression, I was not depressed, I was in major full body pain. Within 1 months time I lost over 35lbs of muscle and body fat, I collapsed in weakness and soon following I visited a rheumatologist and I was diagnosed with Fibromyalgia. This is when my life ended and I was no longer able to do anything of physical nature, I was unable to wash my own hair, unable to run or walk fast, I was not able to even lift my own laundry. I was not able to work and lost my job. I kept going to doctor after doctor, emailing and talking to anyone I could to find help as to why this has happened to me. I found others and support groups of people whom had taken doses of CIPRO or LEVAQUIN and ended up with disabling conditions. Many of them also had drug induced Fibromyalgia and other problems. These people also have been trying to convince doctors and hospitals that this medication has also hurt their physical beings. With this no one believed them either. I am a victim of this medication. I was perfectly healthy and able before I took this medication, my only problem was a prostate infection. When I came off of the Cipro I had ruined my body and spirit. I am now un-employed, I have no use of my degree in teaching, I have lost respect of family and friends due to my inability to attend many things although I appear normal looking. I have had to give up trips and gatherings due to my daily battle of full body muscle and joint pain. Cipro and Fibromyalgia have taken away my youth and my future. Half of myself has died because of the disabling affects of this anti-biotic. No one will listen, but I will continue to fight along with other victims until someone believes or hears my voice and pain. I continue to talk to any doctor that will listen, sadly some of them believe that Cipro has done this to me but will not help me due to the fact that their job is on the line and they care not to get involved in such a case of confusion. My body is ruined from this drug. I now live daily with chronic body pain, muscle pain, joint pain, cartilage damage, muscle damage, numb patches of nerve damage and a very depressed state over this pain that consumes my whole being. I am unable to work and I am unable to collect social security, for in my young life I have not earned enough to be helped. I now have to rely on the help of others to get me along as I try to recover and get my body back to any health it can reach. I want to be recognized, I want Bayer Company to take responsibility for what its medication has done to my body and life. Not to mention 100’s and thousands of other people like myself that are not heard and live in this pain. I would like a response and help for my situation. I am going to spread the word on this and also contact the numerous victims that I know to also get on the wagon to make our voices heard. As of now the support groups are overflowing with people who are crying for help. Ive lived without a job, major debt, pain, and medical issues for the past 5 years.. my doctors still call me a hypochondriac.. and that Cipro could never hurt anyone... then the other half of my doctors believe this.. and say it IS the cause... I also have FULL medical documentation from DAY ONE. I went in HEALTHY.. I came out CHRONICALLY ILL. I belong to MANY internet and physical support groups that include hundreds of victims that are just as bad if not worse than I am. I have every piece of documentation, websites, letters, people, medical files, all of it to provide. I have been emailing lawyers and any help I can reach for 5 years.. NO ONE HAS HELPED. Not one person has stepped up to do anything. All I can do is keep trying. My life is ruined from this medication and only I can put it back together. I thank you for any help you can provide.. Any help is a step forward. Kindly, Christopher King
I am not a doctor but it sounds like you killed off all of the friendly bacteria in your body. Consider taking large quantities of probiotivcs (15 billion organisms) per capsule to replenish your good bacteria. Also consider a supplement regimen. Sounds like your metabolism (Thyroid and adrenal) function is messed up. Seek out a complimentary doctor.
NOTICE: The information provided on this site is not a substitute for professional medical advice,
diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your
physician or other qualified health provider because of something you have read on Wellsphere.
If you have a medical emergency, call your doctor or 911 immediately.